MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the anterior communicating artery (acom), the size selection of an orbit galaxy xtrasoft coil (640cx0308, 30532544) was not appropriate.With this, it was retracted but failed to re-sheath.There were no surgery delays due to the reported event.The procedure was successfully completed.Additional information was received indicating that the procedural situation that led to resheathing of the coil was poor conformability.An adequate continuous flush was maintained through the unspecified microcatheter (mc).There was no damage noted on the sheath introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was l removed from the patient and it was not necessary to remove the microcatheter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the anterior communicating artery (acom), the size selection of an orbit galaxy xtrasoft coil (640cx0308, 30532544) was not appropriate.With this, it was retracted but failed to re-sheath.There were no surgery delays due to the reported event.The procedure was successfully completed.Additional information was received indicating that the procedural situation that led to resheathing of the coil was poor conformability.An adequate continuous flush was maintained through the unspecified microcatheter (mc).There was no damage noted on the sheath introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was l removed from the patient and it was not necessary to remove the microcatheter.A non-sterile unit og cmplx xtrasoft coil 3x8 was returned to cerenovus for evaluation.Cerenovus conducted a visual and microscopic inspection and dimensional analysis.The functional test could not be performed due to the conditions in which the device was returned.The device was visually inspected, and it was found that the hypo-tube is kinked at 25 inches from proximal, also it was noted protruded from introducer, the introducer was noted split at the protruded section, no other damages or anomalies were observed on the device during the visual analysis.During the dimensional testing it was noted that the od of the orbit galaxy device is within specification.The hypo-tube was found kinked, which was protruding through a split in the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil was damaged.Since the coil was withdrawn from the microcatheter during the procedure without removing it beforehand, the damages noted during the visual and microscopic inspection could be the result of this maneuver.However, there are other factors such as post-operative handling and decontamination process that could have contributed to this result.A manufacturing record evaluation (mre) was performed for the finished device 30532544 number, and no non-conformance's related to the malfunction were identified.Considering the evidence available for review, the customer complaint regarding re-sheathing (rezipping) difficulty cannot be confirmed.The customer complaint regarding ¿coil - positioning difficulty-poor conformability¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab, therefore, it cannot be confirmed.A manufacturing record evaluation was performed, and no non-conformance's related to the reported complaint condition were identified.Zipping difficulty-rezipping and positioning difficulty-poor conformability are known potential issues associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use do contain the following precautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12908310
Report Number3008114965-2021-00611
Device Sequence Number11971787
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30532544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown